Opioids work on the same part of the brain that controls breathing, which means that in high doses, opioids can cause respiratory depression and death.
For more information about opioid overdose prevention and treatment, please see the resources below:
- Opioid Safety and Overdose Prevention – A Guide for Patients and Caregivers
- Narcan Nasal Spray Quick Start Guide
- Opioid Overdose Resuscitation
- SAMHSA Opioid Overdose Prevention Toolkit: Safety Advice for Patients & Family Members
- SAMHSA Opioid Overdose Prevention Toolkit: Five Essential Steps for First Responders
- SAMHSA Opioid Overdose Prevention Toolkit: Recovering from Opioid Overdose – Resources for Overdose Survivors & Family Members
Methamphetamine overdose can be acute or chronic. Signs of acute overdose may include difficulty breathing, chest pain, irregular heartbeat, heart attack, stroke, seizures, severe agitation, paranoia, extremely high blood pressure, and kidney damage or failure, and of which can be life-threatening. Medical attention should be sought immediately.
For more information about methamphetamine overdoses, please see the resource below:
Other methamphetamine-related safety concerns are caused by the chemicals used in the methamphetamine “cooking” process.
For more information about the human health hazards presented by environments in which methamphetamine is or was produced, please see the resources below: